MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. DESIGN OPTIONS; EPIDURAL ANESTHESIA KIT

B. BRAUN MEDICAL INC. DESIGN OPTIONS; EPIDURAL ANESTHESIA KIT
Model Number 552030
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).To date it is unknown if the device involved will be available evaluation, the investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
Per medwatch number (b)(4): anesthesiologist was placing the epidural for the patient at bedside when the epidural catheter broke, leaving 5.5-6 cm of the catheter in the patient's epidural space.Anesthesiologist covered the insertion site with a gauze.He consulted with other anesthesiologist and neurosurgery.A spinal block was performed.Patient was advised that neurosurgery would be consulting her during her hospital stay.Patient remained stable.Lower lumber x-ray was taken.Epidural catheter was not visualized.After evaluation by neurosurgery, no intervention recommended at this time.The patient will followed up later this month to discuss necessity of a ct scan for actual visualization.Neurosurgery only recommends this should she wish to proceed with having it removed.No injury reported.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).No sample was provided for further evaluation.Without the actual device, a thorough investigation could not be performed.Review of the discrepancy management system (dsms) database was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
DESIGN OPTIONS
Common Device Name
EPIDURAL ANESTHESIA KIT
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
MDR Report Key9694004
Report Number2523676-2020-00038
Device Sequence Number1742530
Product Code OGE
UDI-Device Identifier04046964312106
UDI-Public04046964312106
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model Number552030
Device Catalogue Number552030
Device Lot Number0061690042
Initial Date Received by Manufacturer 01/15/2020
Supplement Date Received by Manufacturer01/15/2020
Initial Report FDA Received Date02/11/2020
Supplement Report FDA Received Date03/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1